Minnesota, 2007

Drought in Minnesota, February 1 to 28, 2007

February 1 to 28, 2007 · NWS DLH · 15 events in 15 counties and zones

A mainly dry February contributed to ongoing extreme drought conditions across all of northeast Minnesota. Below normal precipitation once again occured at International Falls for the month.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

A mainly dry February contributed to ongoing extreme drought conditions across all of northeast Minnesota. Below normal precipitation once again occured at International Falls for the month. At Duluth, precipitation was above normal, though most of it occured at the end of February as a major winter storm brought heavy snow to an area from just south of the Iron Range, westward to the Cass and Brainerd Lakes area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jan 31, 9:15 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jan 31, 9:15 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
915 PM CST WED JAN 31 2007

.DISCUSSION...LIGHT SNOW OR FLURRIES TAPERING OFF THIS
EVENING...ESPECIALLY OVER NORTHEAST MINNESOTA. CLOUDS WERE ALSO
BREAKING UP AS SEEN IN THE FOG CURVE. THE SURFACE TROUGH WAS IN
NORTHWEST WISCONSIN AT 02Z...AND CONTINUES TO MOVE EAST.

AS A RESULT OF THE DECREASED CLOUD COVER...AND LIGHTER
WINDS...TEMPERATURES WERE DROPPING OFF QUICKLY. KCDD WAAS -4F AT
03Z...AND KFOZ WAS -2F. CURRENT FORECAST HAD BELOW GUIDANCE LOWS
GOING...AND ONLY MADE SOME SMALL ADJUSTMENTS THERE.

&&

POINT TEMPS/POPS...
DLH  -3  12  -9  -6 /  50  40  40  50
INL -10   6 -19 -13 /  10  70  40  40
BRD  -4  11 -10  -5 /  40  50  30  30
HYR  -4  13  -7  -3 /  50  20  60  60
ASX  -1  14  -6   2 /  50  30  80  80

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.

MELDE
Hazardous weather outlook, Jan 31, 5:00 AM CST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
500 AM CST WED JAN 31 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-011130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
500 AM CST WED JAN 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA...
NORTHWESTERN WISCONSIN...AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN INCH OR TWO OF SNOW IS POSSIBLE OVER MUCH OF THE NORTHLAND
THURSDAY NIGHT ASSOCIATED WITH THE PASSAGE OF A COLD FRONT.

SEVERAL INCHES OF LAKE EFFECT SNOW ARE POSSIBLE IN NORTHERN
ASHLAND AND IRON COUNTIES FRIDAY AND FRIDAY NIGHT AS NORTHERLY
WINDS BLOW IN ACROSS LAKE SUPERIOR.

VERY COLD TEMPERATURES ARE EXPECTED TO ARRIVE ON FRIDAY AND
PERSIST THROUGH THE WEEKEND. WIND CHILLS COLDER THAN MINUS 25 ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

04

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Central St. Louis

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Central St. Louis forecast zone
Reported by
Official NWS Observations
Coordinates
47.590, -92.461 (the zone’s center; the record gives no point)

Drought, Crow Wing

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Crow Wing forecast zone
Reported by
Official NWS Observations
Coordinates
46.482, -94.071 (the zone’s center; the record gives no point)

Drought, Koochiching

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Koochiching forecast zone
Reported by
Official NWS Observations
Coordinates
48.245, -93.783 (the zone’s center; the record gives no point)

Drought, Northern Aitkin

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Northern Aitkin forecast zone
Reported by
Official NWS Observations
Coordinates
46.608, -93.415 (the zone’s center; the record gives no point)

Drought, Northern Cass

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Northern Cass forecast zone
Reported by
Official NWS Observations
Coordinates
46.950, -94.325 (the zone’s center; the record gives no point)

Drought, Northern Cook / Northern Lake

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Northern Cook / Northern Lake forecast zone
Reported by
Official NWS Observations
Coordinates
47.670, -90.975 (the zone’s center; the record gives no point)

Drought, Northern Itasca

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Northern Itasca forecast zone
Reported by
Official NWS Observations
Coordinates
47.510, -93.632 (the zone’s center; the record gives no point)

Drought, Northern St. Louis

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Northern St. Louis forecast zone
Reported by
Official NWS Observations
Coordinates
47.590, -92.461 (the zone’s center; the record gives no point)

Drought, Pine

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Pine forecast zone
Reported by
Official NWS Observations
Coordinates
46.121, -92.741 (the zone’s center; the record gives no point)

Drought, Southern Aitkin

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Southern Aitkin forecast zone
Reported by
Official NWS Observations
Coordinates
46.608, -93.415 (the zone’s center; the record gives no point)

Drought, Southern Cass

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Southern Cass forecast zone
Reported by
Official NWS Observations
Coordinates
46.950, -94.325 (the zone’s center; the record gives no point)

Drought, Southern Cook

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Southern Cook forecast zone
Reported by
Official NWS Observations
Coordinates
47.817, -90.541 (the zone’s center; the record gives no point)

Drought, Southern Itasca

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Southern Itasca forecast zone
Reported by
Official NWS Observations
Coordinates
47.510, -93.632 (the zone’s center; the record gives no point)

Drought, Southern Lake

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Southern Lake forecast zone
Reported by
Official NWS Observations
Coordinates
47.557, -91.935 (the zone’s center; the record gives no point)

Drought, Southern St. Louis / Carlton

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Southern St. Louis / Carlton forecast zone
Reported by
Official NWS Observations
Coordinates
47.091, -92.569 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18345, 18346, 18347, 18348, 18349, 18350, 18351, 18352, 18353, 18354, 18355, 18356, 18357, 18358, 18359.